Wellbutrin Weight Change

Some people who are taking Wellbutrin® (bupropion hydrochloride) may notice a weight change. Wellbutrin has been shown to cause a weight loss of more than five pounds in up to 28 percent of people taking the medication. Although weight loss may be a desirable side effect for some people, too much weight loss can be a problem. While it is not exactly known why Wellbutrin causes weight loss, it is known that this medication can cause a loss of appetite, nausea, and vomiting (which may contribute to weight loss).
 
Wellbutrin can also cause weight gain in some people. During clinical studies, as many as 13.6 percent of people taking Wellbutrin gained weight. However, weight gain was reported in 22.7 percent of those not taking Wellbutrin. Essentially, people taking Wellbutrin were less likely to gain weight. In fact, Wellbutrin is more likely to cause weight loss.
 
If you are taking Wellbutrin, and weight changes occur, make sure to contact your healthcare provider. He or she may give you some suggestions for controlling your weight (such as eating heart-healthy foods, exercising, and limiting your intake of alcohol), or may recommend another antidepressant medication.
 
(Click Wellbutrin and Weight Gain and Wellbutrin and Weight Loss for a more in-depth look at potential Wellbutrin weight changes. This article also explains what clinical studies have shown regarding weight gain and weight loss in people who were taking Wellbutrin.)
 
Healthy Pet, Healthy You
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2016 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.